Alert archive / Colorado / Flash Flood Watches in 2014
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 14, 2014, 5:03 PM MDT for 7 counties in Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2014, 5:03 PM MDT (23:03 UTC)
- Expired
- Jul 14, 2014, 9:37 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
839 WGUS65 KPUB 142303 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT MON JUL 14 2014 ...HEAVY RAIN POSSIBLE FROM LATE THIS AFTERNOON INTO THIS EVENING... .A CONTINUED VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHERN COLORADO. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEASTERN COLORADO PLAINS FROM LATE THIS AFTERNOON INTO THIS EVENING. COZ088-089-093>099-150500- /O.NEW.KPUB.FF.A.0005.140714T2303Z-140715T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 503 PM MDT MON JUL 14 2014 ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO... INCLUDING THE FOLLOWING AREAS...BACA COUNTY...BENT COUNTY... CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS COUNTY...OTERO COUNTY...PROWERS COUNTY...WESTERN KIOWA COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 11 PM MDT THIS EVENING * THUNDERSTORMS CAPABLE OF PRODUCING HEAVY TO VERY HEAVY RAIN WILL POSSIBLE ACROSS THE AREA FROM LATE THIS AFTERNOON INTO THIS EVENING. STORMS COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. THIS AMOUNT OF RAIN...WHEN COMBINED WITH SATURATED SOILS FROM HEAVY RAIN ACROSS THE AREA THE PREVIOUS FEW DAYS...WILL BE CAPABLE OF PRODUCING AN INCREASED POTENTIAL FOR FLASH FLOODING FROM LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
783 WGUS65 KPUB 150337 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 937 PM MDT MON JUL 14 2014 ...FLASH FLOOD WATCH CANCELED FOR THE FAR EASTERN PLAINS... .THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR THE FAR EASTERN PLAINS HAS BEEN CANCELED. COZ088-089-093>099-150445- /O.CAN.KPUB.FF.A.0005.000000T0000Z-140715T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 937 PM MDT MON JUL 14 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO HAS BEEN CANCELLED. $$ HODANISH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 3:53 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 14, 3:53 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 353 PM MDT MON JUL 14 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 353 PM MDT MON JUL 14 2014 WILL KEEP THIS BRIEF DUE TO ONGOING ACTIVE CONDITIONS. MAJORITY OF FORECAST DISTRICT TO REMAIN ACTIVE AT TIMES INTO TUESDAY AS ELEVATED PRECIPITABLE WATERS CONTINUE IN WAKE OF NORTH-NORTHEASTERLY SURGE THAT PUSHED ACROSS CWFA EARLIER TODAY. IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE... FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS TUESDAY. ALSO...STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING FLASH FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND LOCATIONS THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION DURING THE PAST THREE TO FOUR DAYS. WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. FINALLY...NEAR TO BELOW SEASONAL MAXIMUM TEMPERATURES SHOULD BE NOTED OVER MOST LOCATIONS TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 353 PM MDT MON JUL 14 2014 UNSETTLED/ACTIVE METEOROLOGICAL CONDITIONS AND BELOW SEASONAL MAXIMUM TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT FROM TUESDAY NIGHT INTO THURSDAY AS GENERALLY MOIST UPSLOPE FLOW ALLOWS FORECAST PRECIPITABLE WATERS TO REMAIN ELEVATED DURING THIS TIME-FRAME. LOCALIZED FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM TUESDAY NIGHT INTO THURSDAY(INCLUDING BUT NOT LIMITED TO THE AREA BURN SCARS). AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY. A FEW SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE TUESDAY INTO THURSDAY TIME-FRAME AS FAVORABLE BULK LAYER SHEARS...CAPES AND LIS INTERACT WITH THE ABUNDANT ATMOSPHERIC MOISTURE PROFILE. THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN COLORADO. && .AVIATION... ISSUED AT 353 PM MDT MON JUL 14 2014 SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL ANTICIPATED ACROSS SOUTHERN COLORADO BRINGING INTO THIS EVENING...WHICH WILL BE CAPABLE OF PRODUCING GENERALLY BRIEF MVFR AND LOCAL IFR CONDITIONS TO THE KALS...KCOS AND KPUB TAF SITES. UPSLOPE FLOW IS THEN EXPECTED TO DEEPEN ACROSS SOUTHEASTERN EASTERN COLORADO INTO THIS EVENING IN THE WAKE OF A NORTHERLY SURGE...WHICH WILL BE CAPABLE OF PRODUCING MVFR AND IFR STRATUS CONDITIONS AT TIMES TO SOUTHEASTERN COLORADO...ESPECIALLY AFTER 06Z/TUESDAY. AT THIS TIME...IT STILL APPEARS THAT KCOS WILL HAVE THE HIGHEST POTENTIAL OF EXPERIENCING IFR CONDITIONS LATER TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT MON JUL 14 2014 COZ058>089-093>099-151730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS. THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY OVER THE FAR SOUTHEASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PLAINS ON TUESDAY. A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 14, 3:06 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT MON JUL 14 2014 COZ087-088-142145- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 306 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 345 PM MDT... AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF WALSENBURG...OR 34 MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3781 10482 3788 10464 3767 10436 3753 10469 TIME...MOT...LOC 2105Z 332DEG 13KT 3778 10470 KAM
Local storm report, Jul 14, 3:38 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 4 W ELLICOTT 38.84N 104.46W
07/14/2014 EL PASO CO TRAINED SPOTTER
3 TO 5 INCHES OF WATER FLOWING ACROSS PEYTON HIGHWAY AT
HIS LOCATION.
&&
STARKSpecial weather statement, Jul 14, 4:01 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MDT MON JUL 14 2014 COZ074-087-088-142245- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 401 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES UNTIL 445 PM MDT... AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR AGUILAR...OR 25 MILES NORTHWEST OF TRINIDAD...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL TOTALS OF 1 TO 2 INCHES ARE ALSO POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGUILAR...BONCARBO...GULNARE AND HOEHNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3755 10482 3759 10460 3727 10436 3721 10476 TIME...MOT...LOC 2200Z 343DEG 19KT 3750 10470 KAM
Special weather statement, Jul 14, 4:45 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 445 PM MDT MON JUL 14 2014 COZ074-088-142330- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 445 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 530 PM MDT... AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRINIDAD...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...VERY HEAVY RAINFALL IS FALLING WITH THIS STORM. IT WILL BE CAPABLE OF PRODUCING FLOODING IN FLOOD PRONE AREAS. LOCATIONS IMPACTED INCLUDE... TRINIDAD...STARKVILLE...RATON PASS AND HOEHNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3733 10471 3738 10440 3700 10412 3699 10451 TIME...MOT...LOC 2244Z 329DEG 25KT 3725 10452 KAM
Local storm report, Jul 14, 4:48 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HEAVY RAIN 4 W ELLICOTT 38.84N 104.46W
07/14/2014 M1.70 INCH EL PASO CO TRAINED SPOTTER
1.70 INCHES OF RAIN FROM APPROXIMATELY 3 PM MDT TO 415
PM MDT. STORM ALSO PRODUCED HAIL UP TO THE SIZE OF DIMES
AT TIMES COVERING THE GROUND UP TO ONE INCH DEEP. NO
SIGNIFICANT FLOODING NOTED AT LOCATION.
&&Special weather statement, Jul 14, 4:48 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014
COZ060>062-064-065-069-072-073-142330-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
448 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 530 PM MDT...
AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 42 MILES EAST OF GUNNISON...
MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...PONCHA PASS AND MAYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3837 10602 3837 10634 3842 10633 3843 10625
3848 10631 3871 10625 3873 10602
TIME...MOT...LOC 2248Z 351DEG 17KT 3862 10615
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:33 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jul 13, 7:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 13, 7:46 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Jul 13, 9:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 13, 10:43 PM MDT | River Flood Warning | PUB | Bent | 17 hr |
| Jul 14, 12:25 AM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 14, 1:00 AM MDT | Areal Flood Advisory | PUB | Custer, Huerfano, Pueblo | 2 hr |
| Jul 14, 1:08 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 112 min |
| Jul 14, 1:08 AM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| Jul 14, 10:15 AM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 14, 11:36 AM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Jul 14, 12:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 38 min |
| Jul 14, 12:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 14, 12:43 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 47 min |
| Jul 14, 12:44 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 14, 1:04 PM MDT | Flash Flood Warning | PUB | El Paso | 116 min |
| Jul 14, 1:07 PM MDT | Special Weather Statement | PUB | Costilla | 53 min |
| Jul 14, 1:18 PM MDT | Areal Flood Advisory | PUB | Fremont | 117 min |
| Jul 14, 1:21 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Jul 14, 1:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 44 min |
| Jul 14, 1:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jul 14, 1:46 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 119 min |
| Jul 14, 1:51 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 14, 2:14 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 14, 2:21 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 14, 2:26 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 14, 2:28 PM MDT | Areal Flood Advisory | PUB | Costilla, Las Animas | 3 hr |
| Jul 14, 2:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 14, 2:30 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 14, 2:38 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 14, 3:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 14, 3:02 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Jul 14, 3:06 PM MDT | Special Weather Statement | PUB | Huerfano | 39 min |
| Jul 14, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jul 14, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 47 min |
| Jul 14, 3:19 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 14, 3:25 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 14, 4:01 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| Jul 14, 4:02 PM MDT | Areal Flood Advisory | PUB | Crowley, El Paso, Pueblo | 3 hr |
| Jul 14, 4:20 PM MDT | Flash Flood Warning | PUB | Crowley, Otero, Pueblo | 3 hr |
| Jul 14, 4:32 PM MDT | Flash Flood Warning | PUB | Crowley, El Paso, Pueblo | 4 hr |
| Jul 14, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jul 14, 4:40 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 14, 4:45 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jul 14, 4:48 PM MDT | Special Weather Statement | PUB | Chaffee | 42 min |
| Jul 14, 5:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 14, 5:12 PM MDT | Special Weather Statement | PUB | Crowley | 33 min |
| Jul 14, 5:15 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 90 min |
| Jul 14, 5:15 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| Jul 14, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee, Fremont | 50 min |
| Jul 14, 5:42 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.